Alert archive / California / River Flood Advisories in 2018
River Flood Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this river flood advisory at Apr 6, 2018, 8:56 AM PDT for Mendocino County, California. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 8:56 AM PDT (15:56 UTC)
- Expired
- Apr 7, 2018, 8:41 PM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 16.21 ft at Apr 6, 2018, 11:00 PM PDT.
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
791
WGUS86 KEKA 061556
FLSEKA
Flood Advisory
National Weather Service Eureka, CA
856 AM PDT Fri Apr 6 2018
...The National Weather Service in Eureka has issued a Flood Advisory
for...
Russian River near Hopland affecting Mendocino County
An atmospheric river will bring continued moderate to occasionally
heavy rainfall to the area through early Saturday morning. Storm
total rainfall amounts are expected to range from 3 to 5 inches
with localized amounts of up to 7 inches in higher terrain. A
break in the rain is forecast for Sunday and Monday, with more
rain possible for next Tuesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued by 4 PM this afternoon or as
warranted by changing conditions.
&&
CAC045-070356-
/O.NEW.KEKA.FL.Y.0001.180406T1556Z-180408T0341Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
856 AM PDT Fri Apr 6 2018
The National Weather Service in Eureka has issued a
* Flood Advisory for the Russian River near Hopland.
* until Saturday evening.
* At 8:00 AM Friday the stage was 1.6 feet.
* Flood stage is 21.0 feet.
* FORECAST...This river is forecast to crest near 16.0 feet late
Saturday morning, then to recede to near 3.5 feet by Wednesday
morning.
* IMPACTS...At 15.0 feet, flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect minor flooding of
crop land near the banks of the river.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$3 follow-up statements
043
WGUS86 KEKA 062159
FLSEKA
Flood Advisory
National Weather Service Eureka, CA
259 PM PDT Fri Apr 6 2018
...The Flood Advisory continues for the Russian River near Hopland
affecting Mendocino County...
An atmospheric river will bring continued moderate to occasionally
heavy rainfall to the area through early Saturday morning. Storm
total rainfall amounts are expected to range from 3 to 5 inches
with localized amounts of up to 7 inches in higher terrain. A
break in the rain is forecast for Sunday and Monday, with more
rain possible for next Tuesday.
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
twofeet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued by 10 PM this evening or as
warranted by changing conditions.
&&
CAC045-070959-
/O.CON.KEKA.FL.Y.0001.000000T0000Z-180408T0341Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
259 PM PDT Fri Apr 6 2018
* The Flood Advisory continues for the Russian River near Hopland
* until Saturday evening.
* At 2:00 PM Friday, the stage was 9.5 feet.
* Flood stage is 21.0 feet.
* FORECAST...This river is forecast to crest near 17.0 feet around
midnight tonight, then recede to near 1 foot by Wednesday morning.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$073
WGUS86 KEKA 070440
FLSEKA
Flood Advisory
National Weather Service Eureka, CA
940 PM PDT Fri Apr 6 2018
...
...The Flood Advisory continues for the Russian River...
Russian River near Hopland affecting Mendocino County
An atmospheric river will bring continued moderate to occasionally
heavy rainfall to the area through early Saturday morning. Storm
total rainfall amounts are expected to range from 3 to 5 inches
with localized amounts of up to 7 inches in higher terrain. A
break in the rain is forecast for Sunday and Monday, with more
rain possible for next Tuesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Do not drive your car across flooded roadways. It only takes about
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
The next statement will be issued by 4 AM on April 7 or as
warranted by changing conditions.
&&
CAC045-071640-
/O.CON.KEKA.FL.Y.0001.000000T0000Z-180408T0100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
940 PM PDT Fri Apr 6 2018
The Flood Advisory continues for the Russian River near Hopland.
* Until Saturday evening.
* At 9:00 PM Friday the stage Was 16.0 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is forecast to rise to near 18.0 FT near
midnight and then forecast to drop below 15 FT late tomorrow
afternoon. The river is the forecast to recede to near 4.0 FT
Wednesday morning.
* IMPACTS...At 17.0 FT significant flooding of Highway 175 at the
approaches to the Russian River Bridge. Minor flooding of Highway
222 near Ukiah, and crop land along the left and right banks
of the Russian River near Hopland.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$422
WGUS86 KEKA 071025
FLSEKA
Flood Advisory
National Weather Service Eureka, CA
325 AM PDT Sat Apr 7 2018
...
...The Flood Advisory is cancelled for the
Russian River...
Russian River near Hopland affecting Mendocino County
SAFETY MESSAGE...
Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.
This will be the last statement for this event.
&&
CAC045-071055-
/O.CAN.KEKA.FL.Y.0001.000000T0000Z-180407T1100Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
325 AM PDT Sat Apr 7 2018
The Flood Advisory is cancelled for
The Russian River near Hopland.
* until early this morning.
* At 1:00 AM Saturday the stage Was 15.7 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is Forecast to recede to near 13 feet
by Saturday afternoon.
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Apr 6, 5:01 AM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 5:01 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
501 AM PDT Fri Apr 6 2018
.SYNOPSIS...Moderate to heavy rainfall will continue through
Saturday morning, along with gusty south winds. There will be
lingering showers Saturday into Sunday morning. Dry weather will
return and continue through Monday. The wet weather will return on
Tuesday.
&&
.DISCUSSION...Active weather in store for NW California through
the first half of the weekend. Since the precipitation onset on
Thursday morning, we have seen around 1 to 2 inches of rainfall
across the area as of early this morning. For the next 36 hours,
we will be dealing with moderate to heavy rainfall courtesy of a
visiting atmospheric river.
According to the Weather Prediction Center's Mesoscale
Precipitation Discussion, "An atmospheric river flowing from the
Papahanaumokuakea Marine National Monument (Northwest of the Main
Hawaiian Islands) is poised to make landfall along the CA Coast.
Satellite data is showing precipitable water values of around 1.5
inches along the CA Coast with higher values of 2+ inches well
offshore per boundary layer total precipitable water satellite
estimates." The profiler in McKinleyville shows that the freezing
level is at around 8500 feet. The experimental sounding from Ukiah
shows that freezing level is at around 700 mb, and a saturated
layer from 500 mb all the way down to the surface. We are
expecting efficient warm rain processes associated with this
atmospheric river. Weather Prediction Center also states that "The
12Z and 0Z HREF probabilities have been indicating 50% or higher
chances of 0.50 inch an hour precipitation rate in the 14 to 17Z
(7 to 10 am PDT) time frame. Weather Prediction Center put NW
California in slight risk (10 to 20 percent chance) of rainfall
exceeding flash flood guidance, and they also put Mendocino County
in moderate risk (20 to 50 percent chance) of rainfall exceeding
flash flood guidance in the Day 1 Excessive Rainfall Outlook.
With these guidance, fairly confidence that there will be periods
of moderate to heavy rainfall to impact NW California through
tonight. Please refer to the hydrology section below for impacts
on river levels.
Model guidance shows that the area of heavy rain will move south
this morning, from Humboldt County down to Mendocino County. In
the late morning early afternoon hours, the axis of heaviest rain
will be aiming towards Mendocino County. In this afternoon, a warm
front will develop and move north, this will shift the area of
heavy rain northward to cover both Mendocino and Humboldt County.
During the evening hours, heavy rain will cover all of NW
California. The heavy rain will continue through early Saturday
morning. The weather front will then push inland, and
precipitation will taper off Saturday morning. On Saturday, we
will be dealing with remnant showers impacting the Coast Mountain
of Del Norte and Humboldt Counties. Rain showers should dissipate
by Sunday afternoon.
We will also be dealing with some gusty winds through Saturday.
Models are hinting on a low-level jet with 40 to 50 kt at 925-mb
level impacting the coast of Del Norte County. This will probably
lead to low-end wind advisory wind gusts to Crescent City area.
Thus, issue a wind advisory from Friday night into Saturday
afternoon for coastal Del Norte County.
It will be dry Sunday night. Monday will be much warmer and still
dry. 850-mb temperatures are progged to rise up to around 10 to 15
C by Monday afternoon. This will translate to 60s along the coast,
70s to near 80 degrees inland. Enjoy this dry and warm weather, as
it will be very brief. THe next weather system will move into the
area on Tuesday, bringing in another round of precipitation. /RCL
&&
.HYDROLOGY...With the impending periods of heavy rain, Flood
Watch is still on track. Eel River at Fernbridge is expected to
rise to around 18.5 feet, which is above monitor stage, but only
about 1.5 feet below flood stage. Navarro River is expected to
crest below flood stage. Do expect mainstem rivers to crest during
the day on Saturday, and then subside Saturday night. /RCL
&&
.AVIATION...A warm front will lift northward across northwest
California today, with steadier light rain becoming more
intermittent and showery. Visibility should turn out largely VFR
while ceilings may continue to vary between low VFR and MVFR. A cold
front will sweep through tonight, with heavy rain at times ahead of
it resulting in IFR conditions this evening. Near and in the wake of
the front, strong southerly winds may gust 30 to 40 knots along the
coast between ACV and CEC late tonight into early Saturday
morning. /AAD
&&
.MARINE...As a warm front lifts through, southeast winds will tend
more southerly and gradually increase today, with small craft
advisories posted for all the coastal waters after 9 am. A cold
front will bring periods of heavy rain this evening followed by even
stronger south-southwest winds later tonight into Saturday morning,
with gusts reaching gale force for the waters beyond 10 nm off Point
St. George. We may have to consider upgrading a portion of the outer
waters to a Gale Warning for that timeframe. Winds will gradually
diminish this weekend as high pressure builds in, with easing short-
period seas, but a large westerly swell will arrive Saturday
morning, with combined seas building to 15 to 20 feet across the
outer waters. These seas will gradually diminish later in the
weekend into early next week. /AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Saturday morning for CAZ104-106-108>113.
Wind Advisory from 11 PM this evening to 5 PM PDT Saturday for
CAZ101.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 6 PM this evening to 3 PM PDT Saturday
for PZZ450.
Small Craft Advisory until 9 PM PDT Saturday for PZZ470-475.
Small Craft Advisory from 9 AM this morning to 3 AM PDT Saturday
for PZZ455.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 6, 5:43 AM PDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 543 AM PDT Fri Apr 6 2018 CAZ104-106-108>113-071245- Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 543 AM PDT Fri Apr 6 2018 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is currently in effect. Moderate to heavy rain will persist through Saturday. Heaviest precipitation will occur Friday into Friday night. Small stream flooding is possible. Mainstem rivers are expected to see rapid rises. Gusty south winds will impact the area Friday night into Saturday, mostly along exposed coastal areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Flood Watch is currently in effect through Saturday morning. Moderate to heavy rain will persist through Saturday. Heaviest precipitation will occur Friday into Friday night. Small stream flooding is possible. Mainstem rivers are expected to see rapid rises. Gusty south winds will impact the area tonight into Saturday, mostly along exposed coastal areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-071245- Coastal Del Norte- 543 AM PDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect late tonight. Moderate to heavy rain will persist through Saturday. Heaviest precipitation will occur today into tonight. Small stream flooding is possible. Mainstem rivers are expected to see rapid rises. Gusty south winds to 45 mph tonight, mainly over exposed coastal locations including Crecent City. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Wind Advisory is currently in effect through Saturday afternoon. Gusty south winds to 45 mph through Saturday afternoon, mainly over exposed coastal locations including Crecent City. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-103-105-107-071245- Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Northern Trinity- 543 AM PDT Fri Apr 6 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Moderate to heavy rain will persist through Saturday. Heaviest precipitation will occur today into tonight. Small stream flooding is possible. Mainstem rivers are expected to see rapid rises. Gusty south winds to 40 mph tonight, mainly over exposed windward facing slopes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers will be tapering off on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:01 AM PDT | Wind Advisory | EKA | Del Norte, Humboldt | 33 hr |
| Apr 6, 8:40 AM PDT | River Flood Warning | EKA | Mendocino | 36 hr |
| Apr 6, 11:01 AM PDT | Areal Flood Advisory | EKA | Mendocino | 3 hr |
| Apr 6, 2:01 PM PDT | Areal Flood Advisory | EKA | Mendocino | 2 hr |
| Apr 6, 2:32 PM PDT | Gale Warning | EKA | 18 hr | |
| Apr 6, 4:09 PM PDT | Areal Flood Advisory | EKA | Mendocino | 14 hr |
Nearby
River Flood Advisories in California, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.